I am having 12 weeks Paclitaxol with Carboplatin every third week then four cycles EC. I just had my 6th session.
My white count has dropped consistently since I started chemo. Last week it was 1.5 and this week 1.3. I still got my Paclitaxol this week but i am worried about next week
I’d like to understand what the likely course of events might be in this situation. If my count has dropped every week since I started presumably it will just carry on dropping? I’m having three daily injections of filgrastim starting the day after chemo each week.
has anyone else had this? What happened? What does it mean for how effective treatment is if you miss a dose or get refunded dose? Any reassurance or experience welcome xx
I’m not surprised you’re worried. I found that a little knowledge is a dangerous thing and can set off that BC panic of what’s going to happen. Your team will be monitoring your neutrophils carefully and won’t push your body further than it can go. On the other hand, they quite rightly want to keep the momentum of your chemo going so they may seem heartless. If you are feeling ill or exhausted, tell them - they may give you a week off or lower your dose a bit. Both happened to me during my paclitaxel treatment. But when I had rib damage from a car accident, I still had to have chemo. No allowances there, apart from prescribing painkillers that actually helped.
Do make sure you monitor your temperature daily at this stage. With low neutrophils, the risk of neutropoenia is higher. Nothing to panic about - you just ring the emergency number for advice if your temperature is above 37.5 or whatever number they have specified to you and you’re probably advised to go in for an antibiotic drip and lots of tests. 24 hours tops. When it happened to me, I felt fine. I just had a perpetually runny nose and a bit of a temperature. I only rang because my husband insisted. 4 days in hospital followed, because my new thermometer wasn’t accurate and my temperature was 40 by the time I got there, close to midnight! Basically, it can happen very fast and you might not feel ill so watch that temperature.
It does sound as though you are having a ruthless chemo regimen. Obviously it takes its toll but it’s only for a few months, it can be adapted and it’s worth it. Personally, I’d just trust the team. Researching and googling don’t do much good since we really don’t have enough scientific knowledge of the whys and wherefores of our treatment plan. But we’re all different. You may prefer to know. In which case, ring your breast care nurse today and ask about what’s worrying you. That’s what they are there for.
I wish you all the best for a good outcome after a gruelling treatment.
your regime is exactly the same as mine…I have just had my 7th though.
My levels are following the same pattern but they can go up daily apparently. One week mine were 1.1 but they still did the paclitax and the following week back to 3.6. They said day 15 of each cycle you are lower.